Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Corpus Christi, TX

August 25, 20114 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 4:04 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 4:04 PM CDT (21:04 UTC)
Expired
Aug 25, 2011, 5:00 PM CDT
In force
56 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3146 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS54 KCRP 252104
SVRCRP
TXC131-249-273-355-252200-
/O.NEW.KCRP.SV.W.0041.110825T2104Z-110825T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 PM CDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUVAL COUNTY IN SOUTH CENTRAL TEXAS
  SOUTHERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
  KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
  NUECES COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 500 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF BANQUETE
  TO 9 MILES WEST OF NAVAL AIR STATION CABANISS FIELD TO TEXAS AM
  UNIVERSITY CORPUS CHRISTI...OR ALONG A LINE EXTENDING FROM 6 MILES
  EAST OF ALICE TO 8 MILES SOUTHWEST OF CORPUS CHRISTI INTERNATIONAL
  AIRPORT TO 10 MILES EAST OF CORPUS CHRISTI...AND MOVING SOUTHWEST
  AT 25 TO 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGS CROSSING GOLF COURSE...
  PADRE ISLES COUNTRY CLUB...
  WALDRON FIELD...
  BEN BOLT...
  KINGSVILLE NAVAL AIR STATION...
  PALITO BLANCO...
  SAN JOSE...
  BENAVIDES...
  RIVIERA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2725 9799 2725 9828 2729 9844 2763 9846
      2772 9806 2785 9797 2776 9755 2777 9738
      2769 9723 2771 9719 2778 9716 2779 9709
      2731 9740 2729 9756 2736 9750 2728 9761
      2728 9777 2724 9782 2722 9798
TIME...MOT...LOC 2103Z 025DEG 23KT 2776 9797 2767 9760
          2772 9727

$$

MB
1 follow-up statement
468 
WWUS54 KCRP 252123
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CDT THU AUG 25 2011

TXC131-249-273-355-252200-
/O.CON.KCRP.SV.W.0041.000000T0000Z-110825T2200Z/
DUVAL-JIM WELLS-KLEBERG-NUECES-
423 PM CDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NUECES...KLEBERG...SOUTHERN JIM WELLS AND SOUTHEASTERN DUVAL
COUNTIES...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEN BOLT TO 8 MILES EAST OF BISHOP TO WALDRON FIELD...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF ALICE TO 10 MILES
SOUTHEAST OF DRISCOLL TO 12 MILES SOUTHEAST OF CORPUS CHRISTI...
MOVING SOUTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALITO BLANCO...
  SAN JOSE...
  BENAVIDES...
  RIOS...
  CRUZ CALLE...
  LA GLORIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2725 9799 2725 9828 2729 9844 2763 9846
      2772 9806 2785 9797 2776 9755 2777 9738
      2769 9723 2771 9719 2778 9716 2779 9709
      2731 9740 2729 9756 2736 9750 2728 9761
      2728 9777 2724 9782 2722 9798
TIME...MOT...LOC 2122Z 026DEG 31KT 2761 9805 2753 9768
          2757 9735

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:16 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 25, 3:16 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT THU AUG 25 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY)...MID LEVEL VORT WILL CONTINUE
TO TRACK SOUTHWEST ACROSS THE CWA THROUGH THE REMAINDER OF THE
AFTERNOON. ORGANIZED CLUSTER OF STRONG TO SEVERE STORMS BEING
ENHANCED BY STEEP LOW LEVEL LAPSE RATES...MODEST DEEP LAYER
SHEAR...AND IS RIDING DOWN AXIS OF STRONG INSTABILITY JUST INLAND
(3200 J/KG OBSERVED ON 18Z CRP SOUNDING). DAMAGING WIND THREAT WILL
CONTINUES TO BE THE PRIMARY THREAT THROUGH THE LATE AFTERNOON...
ESPECIALLY ACROSS SOUTHWEST REFUGIO...SOUTHERN BEE...WESTERN SAN
PATRICIO COUNTIES OVER THE NEXT HOUR...AND POSSIBLY NORTHWEST
NUECES. IN ADDITION...WIND GUSTS BRINGING DOWN POWERLINES AND
CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN PRODUCING SEVERAL
SMALL WILDFIRES. THE THREAT THROUGH THE LATE AFTERNOON AND EVENING
HOURS WILL SHIFT INTO THE CENTRAL COUNTIES WITH THE SEABREEZE
PUSHING INLAND AND INTO THE RIO GRANDE PLAINS. VORT EXITS WEST OF
THE CWA AFTER MIDNIGHT...AND WITH LOSS OF HEATING AFTER SUNSET
CONVECTION SHOULD GRADUALLY END. ISOLATED SHOWERS POSSIBLE AFTER
MIDNIGHT AND THROUGH TOMORROW MORNING OVER THE GULF WATERS.
OTHERWISE A MAINLY DRY DAY TOMORROW...EXCLUDING A STRAY SHOWER
ALONG THE SEABREEZE.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...A MID LEVEL RIDGE AXIS
WILL APPROACH FROM THE NORTH ON SATURDAY IN AXIS...AND WILL BE
SOMEWHAT RELATED TO THE INTERACTION BETWEEN HURRICANE IRENE AND THE
SPRAWLING MID LEVEL RIDGE OVER THE FOUR CORNERS REGION. AS THE RIDGE
AXIS APPROACHES...LOW AND MID LEVEL FLOW WILL TURN TO THE NORTHEAST
BRINGING IN SLIGHTLY WARMER AIR ALOFT. THE SEA BREEZE WILL ALSO HAVE
LITTLE INLAND MOVEMENT ON SATURDAY. THESE TWO FACTORS WILL ALLOW
TEMPS TO REACH THE HIGHEST MARKS SO FAR THIS SUMMER ACROSS MOST
LOCATIONS. AS THE MID LEVEL RIDGE MOVES THROUGH ON SUNDAY
MORNING...THE LOW AND MID LEVEL FLOW MAY TURN TO THE NORTH OR
NORTHWEST AND ALLOW EVEN WARMER TEMPERATURES TO OCCUR FOR SUNDAY
AFTERNOON. CONFIDENCE IS HIGH THAT RECORD TEMPERATURES WILL OCCUR
FOR SATURDAY AND SUNDAY.

A TRANSITION TO EASTERLY OR SOUTHEASTERLY FLOW IS EXPECTED TO BEGIN
ON MONDAY WITH TEMPERATURES BEGINNING TO MODERATE BY TUESDAY AND
WEDNESDAY. MODELS ARE ALSO HINTING AT AN AREA OF DEEPER MOISTURE
MOVING TOWARD THE AREA FROM THE YUCATAN TOWARDS THE END OF THE
PERIOD.

MLG/77

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77 100  76 103  78  /  10  10   0   0   0
VICTORIA          76 103  74 106  75  /  10  10   0   0   0
LAREDO            79 106  79 108  80  /  30  10   0   0   0
ALICE             74 104  74 107  76  /  10  10   0   0   0
ROCKPORT          81  96  79  97  80  /  10  10   0   0   0
COTULLA           76 105  77 108  77  /  20  10   0   0   0
KINGSVILLE        75 101  76 107  76  /  10  10   0   0   0
NAVY CORPUS       79  94  79  96  79  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
MG/77...LONG TERM
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT THU AUG 25 2011

TXZ229>234-239>247-261045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH
COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY
EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN
EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES
FOR AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH
AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110
DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS
AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Local storm report, Aug 25, 2:02 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 N VICTORIA            28.87N 96.98W
08/25/2011                   VICTORIA           TX   LAW ENFORCEMENT

            TELEPHONE WIRES KNOCKED DOWN IN VICTORIA AT THE 1100
            BLOCK OF SALEM ROAD AND 1000 BLOCK OF VIRGINIA

&&

ZF
Local storm report, Aug 25, 3:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART
Local storm report, Aug 25, 3:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART
Local storm report, Aug 25, 3:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     SE PORT LAVACA          28.61N 96.62W
08/25/2011                   CALHOUN            TX   LAW ENFORCEMENT

            TWO STORY HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR ALAMO
            BEACH. NWS SURVEY TEAM ENROUTE THIS EVENING.

&&

HART
Local storm report, Aug 25, 3:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     CORPUS CHRISTI          27.71N 97.29W
08/25/2011  M59 MPH          NUECES             TX   ASOS

            59 MPH GUST RECORDED AT CORPUS CHRISTI ASOS.

&&

HART
Local storm report, Aug 25, 4:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     WATER SPOUT      5 N CORPUS CHRISTI      27.78N 97.29W
08/25/2011                   GMZ230             TX   TRAINED SPOTTER

            BRIEF WATERSPOUT REPORTED ON CORPUS CHRISTI BAY. REPORT
            STATED IT HAD LIFTED.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:26 PM CDTTornado WarningCRPCalhoun34 min
Aug 25, 1:47 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria58 min
Aug 25, 2:04 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio56 min
Aug 25, 2:08 PM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria67 min
Aug 25, 2:43 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio62 min
Aug 25, 3:02 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, Refugio, San Patricio43 min
Aug 25, 3:05 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio40 min
Aug 25, 3:21 PM CDTSevere Thunderstorm WarningCRPNueces, Refugio, San Patricio54 min
Aug 25, 3:35 PM CDTSevere Thunderstorm WarningCRPAransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio55 min
Aug 25, 3:38 PM CDTSpecial Marine WarningCRP3 hr
Aug 25, 3:46 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen59 min
Aug 25, 4:17 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio88 min
Aug 25, 4:31 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb59 min
Aug 25, 5:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.